Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Blood clotted in the IV tube. On high dose of veitamin K2. Is that the reason?

Blood clotting in the tube after few seconds for a 8 year old,is it normal? he was on high dose for Vitamin K2(about 15 mg per day),could that be a reason? While doing IV nutrients,nurse needed few minutes to reload the pack and the drip was stopped.When she came back to start the drip, she found blood clotting in the tube?
Asked On : Wed, 13 Feb 2013
Answers:  1 Views:  33
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Lab Tests
General & Family Physician 's  Response
its normal that when blood is put in an IV tube , it should clot. What causes blood not to clot when put in special IV tubes is that, these special IV tubes contain anti coagulants, substances that fight against blood coagulation. So if your blood was put into an ordinary tube, its but normal that it should clot.
Clotting of blood in anti coagulant treated tubes is very very unusual.
Thanks and I hope this helps.
Thanks as I hope this helps, do no hesitate asking further questions if any,
Best regards,
Luchuo, MD.
Answered: Thu, 14 Feb 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor